Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 72, NWS Green Bay, WI

October 23, 2016

NWS Green Bay, WI issued this small craft advisory at Oct 23, 2016, 3:04 PM CDT. It took effect at Oct 23, 2016, 4:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2016, 3:04 PM CDT (20:04 UTC)
In effect from
Oct 23, 2016, 4:00 PM CDT
Expired
Oct 24, 2016, 1:00 PM CDT
In force
21 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

008 
WHUS73 KGRB 232004
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT SUN OCT 23 2016

...WINDS INCREASING THIS EVENING...

.GUSTY NORTHWESTS STARTING THIS EVENING THROUGH EARLY MONDAY
AFTERNOON WILL PRODUCE A PERIOD OF CHOPPY WAVES.

LMZ521-522-541>543-240415-
/O.NEW.KGRB.SC.Y.0072.161023T2100Z-161024T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
304 PM CDT SUN OCT 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT MONDAY. 

* WINDS...NORTHWEST INCREASING TO 15 TO 20 KTS WITH GUSTS TO 25
  KTS.

* WAVES...1 TO 3 FT INCREASING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
108 
WHUS73 KGRB 240218
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
918 PM CDT SUN OCT 23 2016

...WINDS CONTINUE TO INCREASE TONIGHT...

.GUSTY NORTHWEST WINDS CONTINUING THROUGH EARLY MONDAY AFTERNOON
WILL PRODUCE A PERIOD OF CHOPPY WAVES.

LMZ521-522-541>543-241030-
/O.CON.KGRB.SC.Y.0072.000000T0000Z-161024T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
918 PM CDT SUN OCT 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY...

* WINDS...NORTHWEST INCREASING TO 15 TO 20 KTS WITH GUSTS TO 25 
  KTS. 

* WAVES...1 TO 3 FT INCREASING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
300 
WHUS73 KGRB 240902
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
402 AM CDT MON OCT 24 2016

...GUSTY NORTH WINDS WILL DIMINISH BY AFTERNOON...

.GUSTY NORTHWEST WINDS WILL DIMINISH BY AFTERNOON.

LMZ521-522-541>543-241715-
/O.CON.KGRB.SC.Y.0072.000000T0000Z-161024T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
402 AM CDT MON OCT 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 20 KTS WITH GUSTS TO 25
  KTS...DIMINISHING IN THE AFTERNOON.

* WAVES...2 TO 4 FT SUBSIDING LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
052 
WHUS73 KGRB 241422
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 AM CDT MON OCT 24 2016

...GUSTY NORTHWEST WINDS WILL DIMINISH THROUGH AFTERNOON...

.HIGH PRESSURE BUILDING INTO THE GREAT LAKES AREA WILL LEAD TO
DIMINISHING WINDS THIS AFTERNOON. 

LMZ521-522-541>543-241800-
/O.CON.KGRB.SC.Y.0072.000000T0000Z-161024T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
922 AM CDT MON OCT 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 20 KTS WITH GUSTS TO 25 KTS... 
  DIMINISHING TO 10 TO 20 KTS IN THE AFTERNOON. 

* WAVES...2 TO 4 FT SUBSIDING LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MRC
927 
WHUS73 KGRB 241811
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
111 PM CDT MON OCT 24 2016

...WINDS DIMINISHING THROUGH THE AFTERNOON...

..HIGH PRESSURE BUILDING INTO THE GREAT LAKES AREA WILL HELP TO
DIMINISH WINDS THIS AFTERNOON. THE SMALL CRAFT ADVISORY WAS
ALLOWED TO EXPIRE.

LMZ521-522-541>543-241915-
/O.EXP.KGRB.SC.Y.0072.000000T0000Z-161024T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
111 PM CDT MON OCT 24 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON
HOURS AS HIGH PRESSURE BUILDS INTO THE REGION. WAVES WILL SUBSIDE
TO LESS THAN 2 FEET OVERNIGHT.

$$

MRC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 2:55 PM CDT, 9 minutes earlier.

Area forecast discussion, Oct 23, 2:55 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
255 PM CDT SUN OCT 23 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 254 PM CDT Sun Oct 23 2016

Main forecast focus to be primarily centered on tonight with
precipitation across the north ending and the question of cloud
trends overnight with their affects on min temperatures.

The 19z MSAS surface analysis indicated an area of low pressure
over east-central Wisconsin. A warm front extended southeast from
the low into southern Lake MI with a cold front stretched
northwest from the low through central MN. The bulk of the light
rain showers were actually moving across northern sections of the
Great Lakes in association with the passage of a mid-level
shortwave trough. Farther to the west...and area of high pressure
was located over the northern and central Plains.

Any lingering light showers or sprinkles over far northeast
Wisconsin is forecast to end by early evening as the surface low/
cold front/mid-level shortwave trough all quickly shift toward the
eastern Great Lakes. The rest of the night will be dry as the
broad area of Canadian high pressure shifts east into the Upper
Midwest. Skies over central and east-central Wisconsin should
gradually become at least partly cloudy, while clouds over the
north may hold tougher due to cool northwest winds moving over
Lake Superior. Min temperatures will be a bit tricky depending on
the cloud trends later tonight. For now, have temperatures dipping
into the lower 30s north, lower to middle 30s central/far
northeast and 35-40 degree range east-central Wisconsin.

Anticipate more widespread sunshine for Monday as the high
pressure moves into the western Great Lakes region and winds back
a bit to the west-northwest (less lake effect clouds). Despite the
sun being out, temperatures will only be around normal for late
October as upper ridging over the central CONUS brings a northwest
flow aloft into Wisconsin. Look for readings to reach the upper
40s to around 50 degrees north, lower to middle 50s south.

.LONG TERM...Monday Night Through Sunday
Issued at 254 PM CDT Sun Oct 23 2016

The main forecast concerns will be precipitation timing and type,
and how much rainfall will occur, with the strong low pressure
system moving through the western Great Lakes Tuesday night into
Thursday.

Dry and seasonable weather is anticipated Monday night and Tuesday,
as Canadian high pressure resides over the region. Clouds will be
on the increase Tuesday, as low pressure approaches from the plains.

Models have come into better agreement with the timing of
precipitation onset with the midweek system. The general concensus
is that rain will overspread about the southwest half to two-
thirds of GRB CWA Tuesday night, and fill in over far northeast WI
early Wednesday. If this slower progression is correct, the
precipitation should be nearly all rain through Wednesday. Feel
confident that pops can be raised to categorical over the entire
forecast area on Wednesday, with near 100 percent over our
southern counties. A gradual decrease in pops is expected from
west to east Wednesday night into Thursday morning, as the surface
and upper lows shift east. During the latter stages of this
system, enough cold air may wrap into northern WI to allow a mix
of rain and snow to occur, with little or no accumulation. Strong
dynamic forcing will combine with a moist air mass (PWATs 0.75 to
1.00 inch) to produce total rainfall of 1 to 2 inches over central
and east central WI.

Forecast confidence derails later in the week, with the GFS
showing a cold frontal passage on Friday, and Canadian high
pressure over the weekend, while the ECMWF supports a low pressure
system passing to our south and producing precipitation over the
forecast area Saturday into Sunday. GFS ensembles members also
show wild variations. Given the very low confidence in the weekend
forecast, will stick with the preferred model blend for now.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1224 PM CDT Sun Oct 23 2016

A modest area of low pressure is expected to move from central
Wisconsin east-southeast into Lower MI by this evening. A cold
front will also sweep through the rest of Wisconsin this afternoon
and turn the winds to the north and increase speeds into the 10 to
20 knot range with a few higher gusts. The bulk of light rain
showers across northern Wisconsin is more associated with the
passage of a mid-level shortwave trough over the northern Great
Lakes. This area of precipitation is forecast to come to an by
early evening. An area of high pressure will move into the Upper
Midwest tonight and into the western Great Lakes on Monday. An
influx of drier air will gradually dissipate the clouds later
tonight with a good amount of sunshine on Monday. Cigs could dip
into the MVFR range late this afternoon into the evening hours.
Otherwise, VFR conditions should prevail from later tonight
through Monday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......Kieckbusch
AVIATION.......AK
Hazardous weather outlook, Oct 23, 2:50 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT SUN OCT 23 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
250 PM CDT SUN OCT 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS POTENTIAL FOR HEAVY RAINFALL AS A LOW PRESSURE SYSTEM
TRACKS THROUGH THE REGION DURING THE MIDDLE OF NEXT WEEK. RAINFALL
TOTALS OF 1 TO 2 INCHES ARE POSSIBLE ACROSS CENTRAL AND EAST
CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-242000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
250 PM CDT SUN OCT 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NORTH TO NORTHWEST WINDS WILL FREQUENTLY GUST OVER 25 KTS, SO A
SMALL CRAFT ADVISORY HAS BEEN POSTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH MIDDAY
MONDAY. FREQUENT GUSTS OVER 25 KTS ARE EXPECTED. A SMALL CRAFT
ADVISORY IS IN EFFECT.

A STRONG LOW PRESSURE SYSTEM WILL LIKELY PRODUCE GUSTY WINDS AND
BUILDING WAVES THAT ARE HAZARDOUS TO SMALL CRAFT WEDNESDAY AND
WEDNESDAY NIGHT.

KALLAS/KIECKBUSCH

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.